Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Altered body odor. Not on medication. Is it a symptom of a disease?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11685 Questions
I have noticed a wierd odor coming from all the pores in my body lately. Even after a shower the smell is still there. Don't take any prescription meds or illegal drugs. Could this be a bigger problem or symptom of something I need to see my doctor about?
Posted Mon, 7 May 2012 in General Health
Answered by Dr. Rakhi Tayal 36 minutes later
Thanks for posting your query.
A wierd body odor recent in origin might happen due to change in environment to a hot and humid place, taking nutritional supplements, decreased hydration, change in soaps or sprays, change in dietary habits, etc.
Right now you can use an antibacterial soap which contains triclosan or tea tree oil.
Regular use of deodorant spray containing aluminium ,zinc salt, zirconium will help.
Use of non sensitizing anti bacterial agents like fusidic acid topically can be helpful.
Using an absorptive powder is also advisable.
If all these measures are not able to help you after a regular use for two weeks, then I recommend you to consult your dermatologist to rule out any infections, liver or renal disorder and to give you stronger prescription medicines.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor